MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 HOME TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAX NOW COVID-19 HOME TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Catalog Number 195-100
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported a result discrepancy with the binax now covid-19 home test.The customer reported her proctor informed her of a positive result with the binax now covid-19 home test.Subsequently, the customer received notification of a negative result.To address the issue, the correct test result was sent to the customer.Although requested clarifying information could not be provided.No additional patient information, including treatment and outcome, was provided.
 
Additional Manufacturer Narrative
Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 137748b with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-200 / lot: 137748b, test base part number 195-430h / lot: 134494.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 137748b showed that the complaint rate is (b)(4).Abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide corrected data and additional information.

Brand Name
BINAX NOW COVID-19 HOME TEST
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key11978935
Report Number1221359-2021-01720
Device Sequence Number4204801
Product Code QKP
UDI-Device Identifier10811877011337
UDI-Public01108118770113371721091010137748B
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EUA203107
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Catalogue Number195-100
Device Lot Number137748B
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/18/2021
11/22/2022
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date07/15/2021
11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown